Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 111, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2017, 8:06 PM CDT for Pushmataha County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2017, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 21, 2017, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 127 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 8:34 PM CDT | HAIL 1 | 3 E Nashoba, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
061
WUUS54 KTSA 220106
SVRTSA
OKC127-220145-
/O.NEW.KTSA.SV.W.0111.170422T0106Z-170422T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
806 PM CDT FRI APR 21 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Pushmataha County in southeastern Oklahoma...
* Until 845 PM CDT
* At 806 PM CDT, a severe thunderstorm was located 5 miles southwest
of Clayton Lake State Park, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Clayton... Clayton Lake State Park...
Stanley... Snow...
Nashoba...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3440 9551 3456 9549 3461 9506 3437 9505
TIME...MOT...LOC 0106Z 262DEG 25KT 3449 9538
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
012
WWUS54 KTSA 220123
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
823 PM CDT FRI APR 21 2017
OKC127-220145-
/O.CON.KTSA.SV.W.0111.000000T0000Z-170422T0145Z/
Pushmataha OK-
823 PM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN PUSHMATAHA COUNTY...
At 823 PM CDT, a severe thunderstorm was located over Nashoba, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Clayton Lake State Park... Nashoba...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3439 9538 3457 9538 3457 9506 3437 9505
TIME...MOT...LOC 0123Z 272DEG 24KT 3448 9524
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:23 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 21, 6:23 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 623 PM CDT Fri Apr 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Areas of showers and thunderstorms should continue for the northeast OK and northwest AR TAF sites through about 03-04z. Farther south...isolated supercells will likely remain just south of KMLC. The overall severe weather threat will diminish toward 06z. Expect mostly IFR cigs along with areas of fog through the overnight hours...with MVFR/IFR conditions persisting through much of Saturday. && .PREV DISCUSSION... /Issued 334 PM CDT Fri Apr 21 2017/ DISCUSSION... Repeated widespread convection through the day has suppressed the most unstable warm sector to extreme southeast Oklahoma and points southward. Further north, elevated instability has been maintained with steep mid level lapse rates associated with approached trough. Forcing will continue to strengthen in advance of the aforementioned wave with convection increasing currently across NE OK with this activity spreading eastward through the evening. While these storms are elevated, sufficient effective shear will support scattered strong to severe storms. Further south nearer the sfc boundary the potential for sfc based storms increases and any storms which can develop within this zone will pose a more significant severe weather risk. The passing of the wave this evening will mark the end to the stronger storm potential while lingering light precip may continue into Saturday especially north of Interstate 40. The widespread heaviest rains have also likely ended however the last round of precip will contain smaller cores of heavy rain. Given the rainfall that has already fall we will let the Flood Watch remain in place until it is clearer that the heavy rain potential has completely ended. Noticeably cooler temps Saturday with breezy north winds. Warm up begins Sunday with the next frontal passage late Tuesday into Wednesday. Moisture return in advance of this front is questionable however storm chances associated with this frontal passage may mark the next chance of severe weather. A more substantial warm sector and higher severe weather potential looks likely by late next week as an unsettled weather pattern develops across the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 56 42 69 / 60 20 10 0 FSM 54 59 43 72 / 70 20 10 0 MLC 52 61 44 70 / 70 10 0 0 BVO 46 57 38 70 / 50 20 10 0 FYV 47 53 39 67 / 80 30 10 0 BYV 48 53 39 66 / 80 30 10 0 MKO 48 58 41 69 / 60 20 10 0 MIO 45 52 41 68 / 70 30 10 0 F10 48 59 43 69 / 60 10 10 0 HHW 54 63 44 70 / 80 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until midnight CDT tonight for OKZ054>072. AR...Flood Watch until midnight CDT tonight for ARZ001-002-010-011. && AVIATION...18
Hazardous weather outlook, Apr 21, 5:00 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Fri Apr 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Fri Apr 21 2017 ...SEVERE WEATHER AND HEAVY RAINFALL THREAT CONTINUE THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Extreme southeast Oklahoma and portions of west-central Arkansas. ONSET...ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast oklahoma into western Arkansas. ONSET...ongoing. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... The threat for severe weather continues this evening across southeast Oklahoma and west-central Arkansas as a warm front stretches across the region and a upper level disturbance moves into the region from the west. Tornadoes, large hail and damaging winds will all be possible along and south of the warm front. North of the warm front across northeast Oklahoma and northwest Arkansas some of the stronger storms will be capable of producing small hail. This activity is expected to exit the area around midnight as the upper level disturbance shifts to the east of the area. Heavy rain with the potential for flooding will continue across portions of northeast Oklahoma and northwest Arkansas through the evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY through Thursday...Thunderstorm Potential. EXTENDED DISCUSSION... Cooler conditions are expected behind the front through the weekend as high pressure builds into the region. Shower and thunderstorm chances will return late Tuesday night into Thursday of next week as another storm system approaches from the west. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 21, 5:47 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLOOD TULSA 36.13N 95.92W
04/21/2017 TULSA OK NWS EMPLOYEE
WATER COVERING ROAD AROUND 101ST AND GARNETT.
&&
RJSSpecial weather statement, Apr 21, 6:19 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT FRI APR 21 2017
ARZ010-019-220000-
Washington AR-Crawford AR-
619 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 700 PM CDT...
At 619 PM CDT, a strong thunderstorm was located 5 miles southeast of
Stilwell, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Mountainburg... Natural Dam...
Winslow... Chester...
Brentwood... Devils Den State Park...
Lake Fort Smith... Strickler...
Blackburn... Lee Creek...
Woolsey... Odell...
Locke... Mount Gayler...
Morrow...
This includes Interstate 49 between mile markers 31 and 50.
LAT...LON 3562 9408 3564 9447 3585 9451 3591 9408
3566 9407
TIME...MOT...LOC 2319Z 269DEG 35KT 3576 9456Special weather statement, Apr 21, 6:21 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT FRI APR 21 2017
OKZ073-220000-
Pittsburg OK-
621 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PITTSBURG COUNTY
UNTIL 700 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 3 miles southwest of
Blanco, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Blanco...
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3462 9581 3481 9580 3481 9552 3460 9551
3459 9555
TIME...MOT...LOC 2321Z 279DEG 27KT 3473 9582Special weather statement, Apr 21, 6:38 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 638 PM CDT FRI APR 21 2017 OKZ070>074-220015- Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-McIntosh OK- 638 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...SOUTHEASTERN MCINTOSH...WESTERN SEQUOYAH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 715 PM CDT... At 638 PM CDT, a strong thunderstorm was located 5 miles southeast of Eufaula, moving northeast at 50 mph. Dime size hail and winds to 50 mph will be possible with this storm. Locations in or near the path include... Eufaula... Stigler... Warner... Vian... Gore... Porum... Webbers Falls... Whitefield... Tamaha... Briartown... Enterprise... This includes Interstate 40 in Oklahoma between mile markers 275 and 296. A tornado watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3564 9508 3536 9486 3514 9552 3527 9564 TIME...MOT...LOC 2338Z 239DEG 52KT 3524 9551
Local storm report, Apr 21, 6:39 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 1 SSW SAPULPA 35.99N 96.12W
04/21/2017 CREEK OK TRAINED SPOTTER
HICKORY STREET BETWEEN W TAFT AVE AND W TEEL STREET IS
CLOSED DUE TO ROCK CREEK FLOODING ROADWAY.
&&
PMMSpecial weather statement, Apr 21, 7:44 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 744 PM CDT FRI APR 21 2017 OKZ049-220130- Pushmataha OK- 744 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL 830 PM CDT... At 744 PM CDT, a strong thunderstorm was located 3 miles northeast of Dunbar, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Clayton Lake State Park... Dunbar... Stanley... Snow... Nashoba... Eubanks... A tornado watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3440 9559 3458 9556 3457 9512 3435 9519 TIME...MOT...LOC 0044Z 278DEG 21KT 3449 9550
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Apr 21, 8:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Apr 21, 8:44 PM CDT | Special Weather Statement | TSA | McCurtain | 46 min |
| Apr 21, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 57 min |
| Apr 21, 9:45 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Apr 22, 3:11 PM CDT | River Flood Advisory | TSA | Muskogee | 6 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.